State or Country of residence: Mississippi
Quinolone taken: Cipro and Levaquin
Reason for the Quinolone: UTI
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : Full course
How long ago did you take the Quinolone?: June 2004
How much have you recovered as of now?: 10%
How often do you relapse or cycle?: Symptoms subside for a few days at a time
Does your doctor agree the Quinolone is the cause of your problems?: No
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your recovery: Nothing that has helped
What has helped you in your recovery?: I am currently
taking B-100 vitamins and muscle relaxers seem to help some.
|I am a 44 year old female.
I began Cipro for a UTI in June, 2004.
I took the full prescription because it didn't occur to me that my muscle twitching could be from the drug. It began with minor twitching and cramping in the right calf muscle. Soon twitching all over the body.
Doctor could find no neurological cause. MRI showed nothing. Checked for MS and ALS doctor found nothing. December of 2004 took Levaquin for recurrent UTI, muscle twitching and pain grew worse. I immediately made the connection and called to see if I had been taking Levaquin at the time of the onset of the symptoms.
I was told that the doctor had given me Cipro samples on June 3rd, my symptoms began on June, 6th. I now have severe pain in the instep area of the foot, neck and back pain and stiffness, requiring physical therapy. I am a teacher on my feet all day, but sometimes it is difficult. I also have floaters in both eyes now.
I am sorry to say that not much seems to help my symptoms. I would advise anyone contemplating taking this drug to please find another safer alternative. I can only hope that my symptoms will get better and that they will not have a permanent effect on my quality of life.
Last Updated 3/06/05